Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2011, 12:34 PM EDT for Georgetown County, Horry County, Marion County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 12:34 PM EDT (16:34 UTC)
- Expired
- May 14, 2011, 1:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Georgetown County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:02 PM EDT | HAIL 1 | 4 Wnw Garden City, SC | BLACKMOOR GOLF COURSE REPORTED QUARTER INCH HAIL. |
| May 14, 1:10 PM EDT | HAIL 1.25 | 2 Ssw Socastee, SC | HALF DOLLAR SIZE HAIL REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS52 KILM 141634 SVRILM SCC043-051-067-141715- /O.NEW.KILM.SV.W.0050.110514T1634Z-110514T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1234 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 115 PM EDT * AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLANTERSVILLE...OR 10 MILES WEST OF MURRELLS INLET...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... YAUHANNAH... BURGESS... BUCKSPORT... DONGOLA... BUCKSVILLE... PEE DEE CROSSROADS... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3397 7917 3382 7883 3347 7918 3357 7936 TIME...MOT...LOC 1634Z 213DEG 18KT 3360 7920 $$ MBB
1 follow-up statement
046
WWUS52 KILM 141653
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1253 PM EDT SAT MAY 14 2011
SCC067-141702-
/O.CAN.KILM.SV.W.0050.000000T0000Z-110514T1715Z/
MARION SC-
1253 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 7926 3370 7921 3370 7920 3372 7919
3373 7920 3394 7911 3382 7884 3382 7883
3352 7913
TIME...MOT...LOC 1652Z 221DEG 14KT 3363 7911
$$
SCC043-051-141715-
/O.CON.KILM.SV.W.0050.000000T0000Z-110514T1715Z/
GEORGETOWN SC-HORRY SC-
1253 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTH CENTRAL HORRY AND NORTHEASTERN GEORGETOWN COUNTIES...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUCKSPORT...OR 6 MILES NORTHWEST OF MURRELLS
INLET...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAINFALL IS ALSO
OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONGOLA...
BUCKSVILLE...HOMEWOOD...HICKORY GROVE...SOCASTEE...RED HILL...
FORESTBROOK AND CONWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME MID LEVEL ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 7926 3370 7921 3370 7920 3372 7919
3373 7920 3394 7911 3382 7884 3382 7883
3352 7913
TIME...MOT...LOC 1652Z 221DEG 14KT 3363 7911
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:35 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 14, 10:35 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1035 AM EDT SAT MAY 14 2011 .SYNOPSIS... THE COMBINATION OF UPPER-LEVEL LOW PRESSURE TO OUR WEST...AND A NEARLY STATIONARY FRONT ACROSS THE CAROLINAS...WILL RESULT IN UNSETTLED WEATHER FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE WILL TAKE HOLD LATE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM SATURDAY...SYNOPTIC SITUATION REMAINS UNCHANGED FOR THE NEXT FEW HOURS. DAYTIME HEATING WILL EVENTUALLY OVERCOME CONVECTIVE INHIBITION...CURRENTLY RUNNING ABOUT 100 J/KG WITH CONVECTIVE TEMPERATURES FROM LOCAL RAOBS IN THE MIDDLE 80S. WITH THE FORCING REMAINING WEAK DONT EXPECT ROBUST OR QUICK DEVELOPING CONVECTION. HAVE DELAYED THE ONSET OF POPS FURTHER CITING THESE FACTORS. LATEST NAM IS A BIT DISCONCERTING FOR TONIGHTS FORECAST AS THE ACTIVITY CURRENTLY MOVING ACROSS THE FLORIDA PANHANDLE VIA A MID LEVEL VORT IS NOW SHUNTED OFF THE COAST. WILL WAIT FOR OTHER 1200 UTC GUIDANCE TO ADDRESS THIS KEEPING FOCUS ON THE EXTREME NEAR TERM. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...LOW-CONFIDENCE FORECAST ESPECIALLY FOR ONLY BEING DAYS 2-3...AS IT WILL HINGE ON THE TIMING OF DISTURBANCES PINWHEELING OFF A CLOSED UPPER LOW OVER THE OHIO VALLEY. ONE SUCH DISTURBANCE WILL SWING THROUGH AROUND DAYBREAK SUNDAY. HAVE FAVORED THE FASTER GFS WHICH WOULD PUT US IN NVA BY 12Z SUN...THUS SUPPORTING A DRY FORECAST SUNDAY INTO SUNDAY NIGHT. MID-LEVEL DRY AIR WILL BE THE MAIN FEATURE THRU THIS PERIOD...SO KEPT POPS OUT OF THE FORECAST. NEXT IN THE SERIES OF UPPER IMPULSES WILL COME INTO PLAY ON MONDAY...WITH THE VORTICITY FIELD LOOKING INCREASINGLY CHAOTIC. REALLY DIFFICULT TO HANG YOUR HAT ON THE TIMING...BUT AT THE VERY LEAST IT WARRANTS THE RE-INTRODUCTION OF CHANCE POPS WITH A LITTLE DIURNAL HELP ON MONDAY AFTERNOON. WENT ABOVE GUIDANCE TEMPS AS THE FRONT NEVER REALLY GETS OFF THE COAST...SO WILL BE NEAR CLIMO BY DAY AND ABOVE BY NIGHT. THE SOUTHWESTERLY LOW- LEVEL FLOW ALSO LED ME TO DISREGARD THE BOTTOM FALLING OUT OF MODEL DEWPOINTS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...CLOSED UPPER LOW WILL DOMINATE THE FIRST PART OF THE EXTENDED FORECAST. TOUGH TO TIME THE DRY SLOT AND THEN THE HEART OF THE COLD POOL OVER THE CAROLINAS...BUT WILL CARRY SOLID CHANCE POPS TUESDAY INTO TUESDAY NIGHT. BEGINNING WEDNESDAY THE UPPER LOW WILL CONSOLIDATE FARTHER TO OUR NORTH...ALLOWING A GRADUAL WARMING TREND FOR DAYTIME TEMPS. CONFIDENCE STILL LIMITED BY MODEL DISAGREEMENTS...AS THE GFS LIFTS THE UPPER LOW INTO NEW ENGLAND BY FRIDAY...WHILE ECMWF SHOWS IT SITTING AND SPINNING OVER THE UPPER OHIO VALLEY. EITHER WAY THE FORCING SHOULD REMAIN TO OUR NORTH AND ALLOW FOR A DRY FORECAST FROM WEDNESDAY NIGHT ONWARD. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 12Z...CONVECTION WILL FIRE TODAY...ALTHOUGH THERE IS RATHER LOW CONFIDENCE WITH REGARDS TO TIMING. CONVECTION SHOULD INITIATE FIRST NEAR THE COAST...WHERE THE SEA BREEZE RESULTANT WILL PROVIDE SOME LOW LEVEL CONVERGENCE. THE LFC SHOULD ALSO BE FAIRLY LOW ALONG THE COAST BY MID MORNING. THIS AFTERNOON...MORE WIDESPREAD CONVECTION IS EXPECTED AS A SERIES OF WEAK SHORT WAVES PASSES THROUGH THE CWA. VISIBILITIES COULD BE BRIEFLY LIFR IN THE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. OVERNIGHT...SOME MVFR/POSSIBLE IFR FOG IS EXPECTED...PARTICULARLY AREAS THAT RECEIVED HEAVY RAIN. THERE COULD BE ANOTHER ROUND OF CONVECTION...BUT TIMING AND LOCATION WILL BE DIFFICULT TO PIN DOWN. EXTENDED OUTLOOK...MODERATE CONFIDENCE IN WIDESPREAD SHRA SUNDAY MORNING. SCATTERED SHRA/TSRA POSSIBLE MONDAY THROUGH WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM SATURDAY...NO CHANGES TO PREVIOUS FORECAST WITH THE TRENDS REMAINING IN PLACE FOR SLOWLY BUILDING WINDS AND SEAS. SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM SATURDAY...HIGH PRESSURE OFFSHORE AND STATIONARY FRONT OVER THE CAROLINAS WILL MAINTAIN A SW FLOW. HIGHEST WIND SPEEDS EXPECTED SUNDAY NIGHT...WHEN THE GRADIENT TIGHTENS JUST ENOUGH TO SUPPORT 15-20 KT. THESE HIGHER WIND SPEEDS SHOULD NOT LAST LONG ENOUGH TO REALLY BUILD SEAS...SO 3-5 FT APPEARS TO BE THE WORST- CASE SCENARIO. LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...MODEST SW FLOW WILL CONTINUE TO BE THE THEME...BUT WE REMAIN HARD PRESSED TO TIME ANY INCREASES IN WIND SPEEDS. FRONT WILL ALSO BE NEARBY...SO WILL GENERALLY KEEP IT AROUND 15 KT. BETWEEN THAT AND THE EXPECTED OSCILLATIONS BETWEEN SSW AND WSW...WAVE GROWTH WILL BE HELD IN CHECK. SEAS GENERALLY 3-4 FT THRU THE PERIOD...WITH 5 FT POSSIBLE AT TIMES ALONG FRYING PAN SHOALS...BUT THAT WILL BE BEYOND 20 NM. && .TIDES/COASTAL FLOODING... THE FULL MOON WILL OCCUR ON TUESDAY...MAY 17. THE HIGHEST TIDES ARE EXPECTED MAY 16-18 AND MINOR COASTAL FLOOD THRESHOLDS MAY BE EXCEEDED DURING THIS TIME. THROUGH THE WEEKEND...THE TIDES WILL BE NEAR ACTION STAGE...BUT SINCE WE ARE NOT EXPECTING STRONG ONSHORE WINDS...COASTAL FLOODING IS NOT EXPECTED AT THE BEACHES ALTHOUGH WATER LEVELS WILL BE HIGH...ESPECIALLY DURING THE EVENING WHEN THE HIGHEST OF THE HIGH TIDES WILL OCCUR. ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON...MINOR FLOODING IS EXPECTED DURING THE EVENING HIGH TIDE THIS WEEKEND. HIGH TIDE TONIGHT IN DOWNTOWN WILMINGTON IS AT 8 PM. MINOR FLOODING BEGINS AT AROUND 5.5 FT. WATER LEVELS ARE EXPECTED TO REACH 5.7 FT TONIGHT. HIGH TIDE THIS MORNING IS AT 7 AM AND THE WATER LEVELS SHOULD NOT EXCEED 5.4 FT AT THAT TIME. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...RAS LONG TERM...RAS AVIATION...43 TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 14, 5:49 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 549 AM EDT SAT MAY 14 2011 NCZ106-110-SCZ054-056-151000- COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 549 AM EDT SAT MAY 14 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. NCZ108-151000- COASTAL NEW HANOVER- 549 AM EDT SAT MAY 14 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. NCZ107-151000- INLAND NEW HANOVER- 549 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED INTO EARLY NEXT WEEK. IN DOWNTOWN WILMINGTON...THE RISK FOR MINOR COASTAL FLOODING WILL BE GREATEST A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-151000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 549 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. AMZ254-256-151000- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 549 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED BY THIS EVENING AND TONIGHT. AMZ250-252-151000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 549 AM EDT SAT MAY 14 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED BY THIS EVENING AND TONIGHT. RJD
In the hours before
Special weather statement, May 14, 12:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1226 PM EDT SAT MAY 14 2011
SCZ053>056-141715-
INLAND GEORGETOWN-INLAND HORRY-COASTAL HORRY-COASTAL GEORGETOWN-
1226 PM EDT SAT MAY 14 2011
...A STRONG THUNDERSTORM PRODUCING SMALL HAIL OVER NORTHERN
GEORGETOWN COUNTY...
AT 1225 PM EDT...A STRONG THUNDERSTORM WAS...OVER PLANTERSVILLE...OR
11 MILES WEST OF MURRELLS INLET...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...BURGESS...DONGOLA...
FORESTBROOK...HICKORY GROVE...JACKSON...PLANTERSVILLE AND YAUHANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3352 7938 3370 7926 3370 7924 3370 7925
3370 7920 3372 7919 3376 7922 3390 7913
3377 7888 3342 7920
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:03 PM EDT | Special Weather Statement | ILM | Williamsburg | 87 min |
| May 13, 11:02 PM EDT | Special Weather Statement | ILM | Florence, Marion | 58 min |
| May 14, 12:26 PM EDT | Special Weather Statement | ILM | Georgetown | 49 min |
| May 14, 1:06 PM EDT | Special Weather Statement | ILM | Horry | 24 min |
| May 14, 1:19 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 56 min |
| May 14, 1:33 PM EDT | Special Marine Warning | ILM | 57 min | |
| May 14, 1:42 PM EDT | Areal Flood Advisory | ILM | Horry | 63 min |
| May 14, 4:59 PM EDT | Special Weather Statement | ILM | Darlington | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.